Random recurrence equations and ruin in a Markov-dependent stochastic economic environment

Research output: Contribution to journalJournal articlepeer-review


  • RRE

    Final published version, 529 KB, PDF document

We develop sharp large deviation asymptotics for the probability of ruin in a Markov-dependent stochastic economic environment and study the extremes for some related Markovian processes which arise in financial and insurance mathematics, related to perpetuities and the ARCH(1) and GARCH(1,1) time series models.  Our results build upon work of Goldie, who has developed tail asymptotics applicable for independent sequences of random variables subject to a random recurrence equation.  In contrast, we adopt a general approach based on the theory of Harris recurrent Markov chains and the associated theory of nonnegative operators, and meanwhile develop certain recurrence properties for these operators under a nonstandart "Gartner-Ellis" assumption on the driving process.
Original languageEnglish
JournalAnnals of Applied Probability
Issue number4
Pages (from-to)1404-1458
Number of pages55
Publication statusPublished - 2009

Number of downloads are based on statistics from Google Scholar and www.ku.dk

No data available

ID: 14093053